MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET3
Medical Device Problem Codes Material Deformation (2976); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a cataract surgery with intraocular lens (iol) implant procedure, surgeon implanted company lens into a patient eye.As soon as it was unfolded, at the slit lamp surgeon would best describe it as a usual light reflex off the lens as a glazing on the lens and also some glistening.The patient vision was 20/25 with a minor correction but it was noting a white reflection which surgeon was not sure that it was related or not.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Photo provided shows an implanted iol (intraocular lens), there appears to be a cloudy blue colour effect visible on the implanted iol.The root cause is deemed to be manufacturing related.Complaints have been received describing that lenses were reported by doctors for the presence of a ¿polychromatic sheen¿ visible.An nci was initiated for this issue.The cause of ¿sheen¿ or ¿film-like¿ appearance is a result of a change in the positioning of the iol during the manufacturing process and is not associated with any foreign material or contamination.The observation has been reported clinically and confirmed in laboratory settings to disappear over time following implantation.The appearance is a result of a temporary change in the surface of the iol that occurs during the delivery process, which is only visible under certain orientations and illumination settings.This resolves once the iol is delivered and exposed to body temperature over time.There are no adverse impacts or lasting effects on the iol or the patient.Based on the results of the product investigation and testing, it was confirmed there are no adverse events or clinical impact on vision associated with this finding.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22858590
Report Number9612169-2025-01679
Device Sequence Number7732867
Product Code MJP
UDI-Device Identifier00380652466455
UDI-Public(01)00380652466455(17)270226(11)230228(10)25602178
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET3
Device Lot Number25602178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/06/2025
Date Device Manufactured02/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown